Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 14, 2002, 6:58 PM MDT for Custer County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2002, 6:58 PM MDT (00:58 UTC)
- Expired
- Jul 14, 2002, 7:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Custer County, ID
The radar
The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -525 J/kg
- Mixed-layer LCL
- 2924 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS55 KPIH 150058 SVRPIH IDC037-150145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 657 PM MDT SUN JUL 14 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CUSTER COUNTY IN SOUTHEAST IDAHO * UNTIL 745 PM MDT * AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF STANLEY...OR ABOUT 51 MILES NORTHWEST OF KETCHUM...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STANLEY AT 720 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR SOUTHEAST IDAHO. LAT...LON 4414 11538 4400 11521 4435 11458 4454 11481
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:40 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 14, 2:40 PM MDT, 4 hours 18 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 240 PM MDT SUN JUL 14 2002 UPPER LEVEL RIDGE WILL SLIDE EAST ALLOWING A SERIES OF S/WVS TO RIPPLE NORTH ACROSS FCST/A NEXT SEVERAL DAYS. ONE SUCH S/WV ACROSS CENTRAL NV WILL SLIDE NORTH INTO REGION LATE THIS EVENING. CURRENT RADAR LOOP ALREADY SHOWING ISOL TSTMS DEVELOPING ALONG WESTERN EDGE OF UPPER HIGH CLOSE TO -7C 5H ISOTHERM. ACTIVITY SHOULD CONTINUE ACROSS FCST/A INTO THE EARLY MORNING HOURS SO WILL NOT ATTACH TIMING TO THE ACTIVITY. ANOTHER S/WV WILL SLIDE ACROSS FCST/A MONDAY AFTN. BUT WITH MORE CLOUD COVER AND COOLER SFC TEMPS...CONVECTION MAY NOT GET GOING UNTIL LATE MON AFTN. HAD TO CONTINUE CHC TSTMS THROUGH WEDNESDAY WITH MONSOON MOISTURE LINGERING ACROSS E ID. 5H FLOW WILL SHIFT FROM SOUTH TO SOUTHWEST BY THURSDAY ALLOWING SLIGHTLY DRIER AIR TO INVADE AREA. HOWEVER...SINCE THE FLOW IS SO WEAK AND MOISTURE WILL BE DIFFICULT TO DISLODGE HAVE DECIDED TO KEEP A CHC OF AFTN/EVE SHOWERS/TSTMS THROUGH SUNDAY. WINTHER .KSFX...OPERATIONAL...VCP 21 BYI 63/94/62/96 2233 .PIH...NONE. PIH BB 061/093 059/095 058 06223
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.